MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported guide wire was received at csi for analysis, without the spring tip.Follow-up attempts confirmed that the spring tip had been shipped with the guide wire, but upon receipt it could not be located.A visual examination confirmed that the spring tip fractured near the proximal solder bond.Scanning electron analysis could not conclusively determine the cause of the fracture due to the secondary damage found on the faces of the support ribbon and core wire fracture faces.There was possible fatigue identified on the support coil, however this could not be confirmed.The support coil was not elongated, which indicated the guide wire was not pulled to fracture.At the conclusion of the device analysis investigation, the report that the guide wire fractured was confirmed, however the root cause of the fractured was undetermined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Patient age is between 70 and 75 years old.Csi id: (b)(4).
 
Event or Problem Description
Orbital atherectomy (oa) treatment was performed to the mid and distal superficial femoral artery for seven treatment passes.Following oa, imaging revealed that approximately 15mm of the radiopaque portion of the viperwire guide wire had fractured.The tip of the guide wire remained distal from the crown of the orbital atherectomy device.The fragment was retrieved with a snare device and the procedure was completed as planned.The patient was doing well following the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
brittany leider
1225 old highway 8 nw
saint paul, MN 55112
6512591600
MDR Report Key12869653
Report Number3004742232-2021-00395
Device Sequence Number6119369
Product Code MCW
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)221231(10)365346-1
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberVPR-GW-14
Device Catalogue Number72023-01
Device Lot Number365346-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Initial Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American